Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 410, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 17, 2021, 5:06 PM CDT for Harmon County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 17, 2021, 5:43 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
791
WUUS54 KOUN 172206
SVROUN
OKC057-172300-
/O.NEW.KOUN.SV.W.0410.210717T2206Z-210717T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
506 PM CDT Sat Jul 17 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Harmon County in southwestern Oklahoma...
* Until 600 PM CDT.
* At 506 PM CDT, a severe thunderstorm was located near Vinson,
moving southwest at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hollis, Vinson and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3484 10000 3496 9990 3495 9989 3494 9989
3495 9978 3495 9973 3486 9973 3486 9972
3468 9982 3465 10000
TIME...MOT...LOC 2206Z 028DEG 17KT 3486 9986
HAIL...0.88IN
WIND...60MPH
$$
WR1 follow-up statement
308
WWUS54 KOUN 172243
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
543 PM CDT Sat Jul 17 2021
OKC057-172252-
/O.CAN.KOUN.SV.W.0410.000000T0000Z-210717T2300Z/
Harmon OK-
543 PM CDT Sat Jul 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARMON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3484 10000 3496 9990 3495 9989 3494 9989
3495 9978 3495 9973 3486 9973 3486 9972
3468 9982 3465 10000
TIME...MOT...LOC 2240Z 028DEG 17KT 3471 9996
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:35 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 2:35 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT Sat Jul 17 2021 ...New SHORT TERM, LONG TERM... .UPDATE... Issued at 101 PM CDT Sat Jul 17 2021 Update to increase PoPs further south. Deep, moist convection will continue to develop along and outflow boundary and ahead of a remnant MCV moving out of the TX panhandle thru this afternoon. Although deep layer shear is lacking a bit, moderate instability and high low level theta-e will likely contribute to a few robust updrafts developing within clusters into at least the early evening hours. In fact, one supercell is currently located near Okeene. The main threat will be damaging wind gusts along this boundary into the evening, perhaps nearing portions of the OKC metro, where DCAPE ridge will reside from there SE along the I-44 corridor. High rainfall rates will also accompany the storms so localized flash flooding appears a bit more likely now. All grids have been sent. && .SHORT TERM... (This evening through Sunday) Issued at 224 PM CDT Sat Jul 17 2021 Scattered thunderstorms will continue through the afternoon and evening across the region. It appears that the overall intensity should diminish after sunset, as storms lose their ground connection (become elevated). Elevated storms are expected to continue overnight, and into Sunday morning, when a similar scenario to today's should redevelop. Storms may be marginally severe again, or at least threaten to be severe, particularly across the northern half of Oklahoma. Temperatures will be highly dependent on precipitation this afternoon and early evening. HRRR values, with some slight southward geographic alterations, seemed to be the best bet for the rest of today. CmS && .LONG TERM... (Sunday night through next Friday) Issued at 224 PM CDT Sat Jul 17 2021 The Sunday night/Monday/Monday night shortwave trough appears to be on schedule, still. It will bring more organization to the otherwise near-random pattern of convection as it passes north- to-south across the region. In its wake, a somewhat cooler and drier airmass is expected to cover Oklahoma, and to a lesser extent, north Texas for a few days. As the week progresses, a large ridge across the western part of the country will expand into the Plains. The position of the ridge will keep Oklahoma/north Texas in generally north to northeast flow (aloft...mainly southerly at the surface) for several days. During this time, temperatures will begin to creep back up, and rain chances will dwindle to near zero...unless one or more of the small upper-level disturbances randomly forecast by the medium range models actually comes to fruition. CmS && .AVIATION... (18Z TAFS) Issued at 101 PM CDT Sat Jul 17 2021 Thunderstorms will continue to develop from near SWO to north of CSM over the next few hours and move SE later today. Very heavy rainfall will accompany them so expect visbys to easily drop to 3SM and may need to amend for lower. It's unclear how long this activity will last thru tonight so possible adjustments/inclusions of TS to SPS and LAW could be needed. && .UPPER AIR... Issued at 101 PM CDT Sat Jul 17 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 70 86 / 40 40 50 60 Hobart OK 72 94 71 89 / 40 20 40 50 Wichita Falls TX 75 95 74 91 / 20 20 20 50 Gage OK 70 94 68 89 / 40 30 50 40 Ponca City OK 70 87 69 84 / 30 30 60 60 Durant OK 75 94 73 90 / 20 30 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...03
Hazardous weather outlook, Jul 17, 11:49 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Sat Jul 17 2021 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Sat Jul 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected this afternoon through this evening across much of northern and central Oklahoma. Severe thunderstorms capable of damaging wind gusts up to 60 mph and localized heavy rainfall will be the main threats. .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit this afternoon. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue across portions of our area every day through next week. Some of the storms on Sunday could be strong to marginally severe across northern Oklahoma with up to quarter size hail and 60 mph wind gusts as the main hazards. Flooding due to heavy rainfall will also be possible overnight Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 17, 4:01 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 401 PM CDT Sat Jul 17 2021 OKZ023-172145- Caddo OK- 401 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Caddo County Until 445 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Albert, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Anadarko, Binger, Fort Cobb, Eakly, Gracemont, Fort Cobb Reservoir and Albert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3530 9858 3537 9825 3499 9809 3494 9859 TIME...MOT...LOC 2054Z 344DEG 18KT 3521 9840 03
Special weather statement, Jul 17, 4:03 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
403 PM CDT Sat Jul 17 2021
OKZ024-027-172145-
Grady OK-Canadian OK-
403 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady and southeastern
Canadian Counties Until 445 PM CDT...
AT 402 PM CDT, a strong thunderstorm was located 4 miles southeast of
Minco, moving south at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Chickasha, Blanchard, Mustang, Tuttle, Minco, Amber, Bridge Creek,
Pocasset, Middleberg and Tabler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3542 9780 3523 9767 3502 9767 3501 9809
3531 9804
TIME...MOT...LOC 2102Z 344DEG 18KT 3528 9789
03Local storm report, Jul 17, 4:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/17/2021 M59 MPH GRADY OK MESONET
&&
RCBSpecial weather statement, Jul 17, 4:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 430 PM CDT Sat Jul 17 2021 OKZ021-033-034-172215- Harmon OK-Beckham OK-Greer OK- 430 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon... southwestern Beckham and northwestern Greer Counties Until 515 PM CDT... AT 425 PM CDT, a strong thunderstorm was located 9 miles northeast of Vinson, moving south at 15 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Vinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3510 9987 3510 9968 3492 9956 3484 9987 TIME...MOT...LOC 2125Z 338DEG 12KT 3501 9975 03
Special weather statement, Jul 17, 4:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
443 PM CDT Sat Jul 17 2021
OKZ029-172245-
Cleveland OK-
443 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR Cleveland County Until 545 PM
CDT...
AT 441 PM CDT, a strong thunderstorm was located over northwestern
Norman, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Noble, Slaughterville,
Etowah, Stanley Draper Lake, Stella, Lake Thunderbird and Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3504 9730 3512 9740 3513 9740 3515 9741
3518 9748 3522 9753 3538 9739 3538 9728
3534 9714 3515 9714
TIME...MOT...LOC 2141Z 304DEG 12KT 3526 9739
03Special weather statement, Jul 17, 4:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
453 PM CDT Sat Jul 17 2021
OKZ034-172300-
Greer OK-
453 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Greer County Until
600 PM CDT...
AT 452 PM CDT, a strong thunderstorm was located near Willow, moving
south at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Mangum, Granite, Willow, Brinkman and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3506 9955 3510 9941 3502 9934 3498 9935
3495 9933 3494 9933 3494 9932 3493 9931
3493 9932 3490 9929 3487 9954
TIME...MOT...LOC 2152Z 339DEG 9KT 3503 9948
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:21 PM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 16, 8:25 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 16, 9:10 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 59 min |
| Jul 16, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Jul 16, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 39 min |
| Jul 16, 11:23 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 16, 11:41 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Jul 16, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 26 min |
| Jul 17, 12:09 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 17, 12:25 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 17, 11:29 AM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| Jul 17, 12:07 PM CDT | Special Weather Statement | OUN | Major | 38 min |
| Jul 17, 12:18 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 27 min |
| Jul 17, 12:24 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods | 3 hr |
| Jul 17, 12:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 46 min |
| Jul 17, 1:04 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 17, 1:08 PM CDT | Special Weather Statement | OUN | Roger Mills | 52 min |
| Jul 17, 1:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 17 min |
| Jul 17, 1:32 PM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 3 hr |
| Jul 17, 1:36 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey | 3 hr |
| Jul 17, 1:43 PM CDT | Special Weather Statement | OUN | Logan | 47 min |
| Jul 17, 1:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 43 min |
| Jul 17, 1:58 PM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jul 17, 2:10 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Jul 17, 2:21 PM CDT | Special Weather Statement | OUN | Canadian, Logan | 24 min |
| Jul 17, 2:24 PM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan | 3 hr |
| Jul 17, 2:39 PM CDT | Special Weather Statement | OUN | Canadian | 66 min |
| Jul 17, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 36 min |
| Jul 17, 2:44 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills, Woodward | 3 hr |
| Jul 17, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 42 min |
| Jul 17, 2:57 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| Jul 17, 3:06 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 3 hr |
| Jul 17, 3:12 PM CDT | Special Weather Statement | OUN | Logan | 48 min |
| Jul 17, 3:21 PM CDT | Special Weather Statement | OUN | Caddo | 54 min |
| Jul 17, 3:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 58 min |
| Jul 17, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jul 17, 3:38 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 112 min |
| Jul 17, 4:01 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Jul 17, 4:30 PM CDT | Special Weather Statement | OUN | Greer | 45 min |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 41 min |
| Jul 17, 4:43 PM CDT | Special Weather Statement | OUN | Cleveland | 62 min |
| Jul 17, 4:53 PM CDT | Special Weather Statement | OUN | Greer | 67 min |
| Jul 17, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Jul 17, 6:50 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.